Alert archive / Virginia / Coastal Flood Statements in 2021

Coastal Flood Statement 29, NWS Wakefield, VA

October 12, 20214 counties in Virginia

NWS Wakefield, VA issued this coastal flood statement at Oct 12, 2021, 6:01 PM EDT for 4 counties in Virginia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2021, 6:01 PM EDT (22:01 UTC)
Expired
Oct 12, 2021, 10:00 PM EDT
In force
4 hr
Issued by
NWS Wakefield, VA

Counties City of Newport News, VA, City of Williamsburg, VA, James City County, VA, Surry County, VA

The radar

The Norfolk radar (KAKQ), 34 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WHUS41 KAKQ 122201
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
601 PM EDT Tue Oct 12 2021

VAZ089-090-093-096-524-130200-
/O.CAN.KAKQ.CF.Y.0020.000000T0000Z-211013T0200Z/
/O.NEW.KAKQ.CF.S.0029.211012T2201Z-211013T0200Z/
Surry-James City-Isle of Wight-Suffolk-Newport News-
601 PM EDT Tue Oct 12 2021

...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...

* WHAT...Shallow flooding is possible in the most vulnerable
  locations near the waterfront and shoreline.

* WHERE...James City, Surry, Newport News and Isle of Wight 
  Counties, and Suffolk.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Shallow flooding is possible in the most vulnerable 
  locations near the waterfront and shoreline.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

JAMES RIVER AT SCOTLAND/JAMESTOWN VA
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 4.5 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/06 PM     3.9        1.7        1.4        1       NONE    
 13/06 AM     3.4        1.2        1.5        1       NONE    
 13/07 PM     3.8        1.6        1.4        1       NONE    
 14/07 AM     3.2        1.0        1.3        1       NONE    
 14/08 PM     3.5        1.3        1.2        1       NONE    
 15/09 AM     3.2        1.0        1.2        1       NONE

SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/03 AM     3.8        1.0        1.4        2       NONE    
 13/04 PM     4.3        1.5        1.4        1       NONE    
 14/04 AM     3.7        0.9        1.3        1       NONE    
 14/05 PM     4.1        1.3        1.2        1       NONE    
 15/06 AM     3.7        0.9        1.2        1       NONE

FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.2 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/03 AM     3.9        1.1        1.5        2       NONE    
 13/04 PM     4.3        1.5        1.3        1       NONE    
 14/04 AM     3.5        0.7        1.1        1       NONE    
 14/05 PM     4.1        1.3        1.1        1       NONE    
 15/05 AM     3.6        0.8        1.1        1       NONE

&&

$$

VAZ078-084>086-122315-
/O.CAN.KAKQ.CF.Y.0020.000000T0000Z-211013T0200Z/
Lancaster-Gloucester-Middlesex-Mathews-
601 PM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IS CANCELLED...

Water levels have not gone as high as previously forecast and the
advisory has been cancelled.

$$

VAZ075-077-130200-
/O.CON.KAKQ.CF.Y.0020.000000T0000Z-211013T0200Z/
Westmoreland-Northumberland-
601 PM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Around one foot of inundation above ground level in low-
  lying areas near shorelines and tidal waterways.

* WHERE...Westmoreland and Northumberland Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Shallow flooding is expected in the most vulnerable 
  locations near the waterfront and shoreline resulting in a low 
  threat of property damage. Expect up to one foot of water 
  above ground level in low lying, vulnerable areas. Some roads 
  and low lying property including parking lots, parks and lawns 
  near the waterfront will experience shallow flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/09 PM     3.6        1.7        1.7        1      MINOR    
 13/10 AM     3.2        1.3        1.6        1       NONE    
 13/10 PM     3.4        1.5        1.6        1       NONE    
 14/11 AM     3.1        1.2        1.5        1       NONE    
 15/12 AM     3.2        1.3        1.4        1       NONE    
 15/12 PM     3.0        1.1        1.4        1       NONE

LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/07 PM     3.1        1.6        1.4        1      MINOR    
 13/08 AM     3.1        1.6        1.6        1      MINOR    
 13/08 PM     3.2        1.7        1.6        1      MINOR    
 14/09 AM     2.9        1.4        1.4        1       NONE    
 14/10 PM     3.1        1.6        1.5        1      MINOR    
 15/10 AM     2.9        1.4        1.4        1       NONE

WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/05 PM     3.0        1.6        1.3        2       NONE    
 13/04 AM     2.8        1.4        1.5        1       NONE    
 13/06 PM     3.0        1.6        1.3        1      MINOR    
 14/07 AM     2.8        1.4        1.4        1       NONE    
 14/07 PM     2.9        1.5        1.3        1       NONE    
 15/07 AM     2.7        1.3        1.3        1       NONE

&&

$$

MDZ021>023-130400-
/O.CON.KAKQ.CF.Y.0020.000000T0000Z-211013T0400Z/
Dorchester-Wicomico-Somerset-
601 PM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...One to two feet of inundation above ground level in low-
   lying areas near shorelines and tidal waterways.

* WHERE...Dorchester, Wicomico and Somerset Counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Shallow flooding is expected in the most vulnerable
  locations near the waterfront and shoreline resulting in a low
  threat of property damage. Expect one to two feet of water above
  ground level in low lying, vulnerable areas. Some roads and low
  lying property including parking lots, parks and lawns near the
  waterfront will experience shallow flooding, and may 
  result in a few road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/07 PM     3.4        1.3        1.1       1-2     MINOR    
 13/08 AM     3.3        1.2        1.3        1      MINOR    
 13/08 PM     3.5        1.4        1.3        1      MINOR    
 14/09 AM     3.3        1.2        1.3        1      MINOR    
 14/09 PM     3.4        1.3        1.2        1      MINOR    
 15/10 AM     3.3        1.2        1.2        1      MINOR

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/10 PM     3.3        1.3        1.1        1       NONE    
 13/10 AM     3.1        1.1        1.4        1       NONE    
 14/12 AM     3.5        1.5        1.3        1      MINOR    
 14/12 PM     3.0        1.0        1.3        1       NONE    
 15/12 AM     3.3        1.3        1.2        1       NONE    
 15/01 PM     2.9        0.9        1.1        1       NONE

CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/06 PM     3.4        1.2        1.2       1-2      NONE    
 13/07 AM     3.0        0.8        1.5        1       NONE    
 13/07 PM     3.5        1.3        1.4        1      MINOR    
 14/08 AM     2.8        0.6        1.3        1       NONE    
 14/09 PM     3.4        1.2        1.3        1       NONE    
 15/09 AM     2.8        0.6        1.3        1       NONE

&&

$$

MDZ025-NCZ102-VAZ098>100-130000-
/O.CON.KAKQ.BH.S.0016.000000T0000Z-211013T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
601 PM EDT Tue Oct 12 2021

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Large breaking waves and dangerous rip currents.

* WHERE...In Maryland, coastal Worcester County.. In Virginia, 
  Northampton and Accomack Counties, and Virginia Beach. In North 
  Carolina, Eastern Currituck County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Expect dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
569 
WHUS41 KAKQ 130150
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
950 PM EDT Tue Oct 12 2021

VAZ075-077-130300-
/O.EXP.KAKQ.CF.Y.0020.000000T0000Z-211013T0200Z/
Westmoreland-Northumberland-
950 PM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Water levels continue to fall along the tidal Potomac and the
advisory will be allowed to expire on schedule.

$$

VAZ089-090-093-096-524-130300-
/O.EXP.KAKQ.CF.S.0029.000000T0000Z-211013T0200Z/
Surry-James City-Isle of Wight-Suffolk-Newport News-
950 PM EDT Tue Oct 12 2021

...COASTAL FLOOD STATEMENT WILL EXPIRE AT 10 PM EDT THIS
EVENING...

Water levels continue to fall along the James River and adjacent
portions of the Chesapeake Bay. 

$$

MDZ021>023-130400-
/O.CON.KAKQ.CF.Y.0020.000000T0000Z-211013T0400Z/
Dorchester-Wicomico-Somerset-
950 PM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Around one foot of inundation above ground level in low-
  lying areas near shorelines and tidal waterways.

* WHERE...Dorchester, Somerset and Wicomico Counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Shallow flooding is expected in the most vulnerable
  locations near the waterfront and shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/09 PM     3.1        1.0        1.1        1       NONE    
 13/08 AM     3.2        1.1        1.2        1       NONE    
 13/08 PM     3.4        1.3        1.2        1      MINOR    
 14/09 AM     3.1        1.0        1.1        1       NONE    
 14/09 PM     3.2        1.1        1.0        1       NONE    
 15/10 AM     3.1        1.0        1.0        1       NONE

CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 12/10 PM     3.4        1.4        1.2        1       NONE    
 13/10 AM     2.9        0.9        1.2        1       NONE    
 14/12 AM     3.3        1.3        1.1        1       NONE    
 14/12 PM     2.9        0.9        1.2        1       NONE    
 15/12 AM     3.2        1.2        1.1        1       NONE    
 15/01 PM     2.9        0.9        1.1        1       NONE

CRISFIELD MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 1.8 FT, MAJOR 2.8 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 13/07 AM     2.9        0.7        1.4        1       NONE    
 13/07 PM     3.4        1.2        1.3        1       NONE    
 14/08 AM     2.7        0.5        1.2        1       NONE    
 14/09 PM     3.3        1.1        1.2        1       NONE    
 15/09 AM     2.7        0.5        1.2        1       NONE

&&

$$

NCZ102-VAZ098-131000-
/O.NEW.KAKQ.BH.S.0017.211013T1200Z-211014T0000Z/
Eastern Currituck-Virginia Beach-
950 PM EDT Tue Oct 12 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Eastern Currituck County.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Expect dangerous swimming and surfing conditions due
  to strong rip currents.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Oct 12, 2:33 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 12, 2:33 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
Issued by National Weather Service Newport/Morehead City NC
233 PM EDT Tue Oct 12 2021

.SYNOPSIS...
Low pressure immediately off the Mid Atlantic coast late will
very slowly shift out to sea through Wednesday. Drier and warmer
conditions will return Wednesday through Friday, as high
pressure builds into and over the area. A cold front approaches
from the northwest by Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM EDT Tuesday...Low pres off the NC/VA border will
move very slowly further offshore tonight. Northerly flow will
keep Low level moisture over the region tonight with ovc skies
most areas with poss some breaks well inland. Will likely again
see some patchy fog and drizzle with best chcs closer to the
coast. Lows upper 50s deep inland to lower 60s elsewhere.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 350 AM EDT Tuesday...

By Wednesday, the low moves a little farther offshore as the
upper ridge builds across the Mid-Atlantic region is response to
a trough digging into the upper Midwest. The upper ridge will
continue to build across the area Wednesday night into Thursday
with surface high pressure spreading across the region. More sun
is expected by Wednesday and especially Thursday with warming
temperatures. Highs Wednesday range from the mid 70s at the
coast to the lower 80s inland, with upper 70s at the coast to
lower to locally mid 80s inland by Thursday. Lows will primarily
be in the upper 50s to lower 60s Wednesday night/Thursday
morning.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 350 AM EDT Tuesday...

Surface high pressure gradually slides offshore Thursday night
and Friday, and then farther offshore by Friday night as a cold
front approaches from the northwest. The 12/00z GFS/ECMWF/CMC
each depict generally at Saturday afternoon evening passage of
this cold front locally. This will allow dry and warm
conditions Thursday night through Saturday. The cold front will
bring a chance of showers with a low probability of a tstm. Dry
weather and more seasonable temperatures are expected for
Sunday and Monday as a large area of high pressure builds into
and over the region.

Highs will generally be in the lower to mid 80s Friday and
Saturday (possibly upper 80s in spots), in the lower to mid 70s
Sunday, and in the upper 60s to lower 70s Monday. Lows range
from the upper 50s to lower 60s Thursday night, in the lower to
mid 60s Friday night, in the mid 50s W to the lower 60s E
Saturday night, and in the upper 40s W to the lower to mid 50s
E Sunday night.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 230 PM EDT Tuesday...
Poor flying conditions will cont into Wed then much better
conditions Wed night on. Low pres off the coast will keep low
level moisture in place thru first part of Wed. Expect mix of
MVFR/IFR thru evening with pred IFR or worse later tonight thru
Wed morn in low clouds and patchy fog/drizzle. Low level
moisture will finally begin to lift/move E later Wed with
conditions improving thru MVFR to VFR.

High pressure builds into the area Wednesday afternoon through
Thursday, before moving offshore by Friday with VFR conditions
prevailing. A cold front approaches from the NW Saturday
bringing a chance of showers.

&&

.MARINE...
As of 230 PM EDT Tuesday...

Low pres offshore will very slowly move further away from the
area next 24 hrs. N winds 10 to 20 kts this aftn will grad
subside to 8 to 12 kts overnight and then reach 5 to 10 kts Wed.
Seas of 4 to 6 ft thru the evening will subside to 3 to 4 ft
later tonight and Wed. SCA conts for the mouth of the Ches Bay
thru 7 pm this evening and for coastal wtrs thru late tonight.

High pressure over the region will result in tranquil marine
conditions on Thu and Fri with variable winds aob 10kt becoming
southerly by Fri aftn. A stronger (but not unseasonably strong
for mid October) cold front approaches the area on Saturday, and
likely crosses the waters by late Sat night. This may bring
another round of SCA conditions to the marine area (especially
behind the front).

&&

.TIDES/COASTAL FLOODING...
As of 350 AM EDT Tuesday...

Low pressure remains off the NC coast early this morning. Winds
remain elevated, but have diminished to 10-20kt and are more
N-NNW than NE across most of the area. Observations at Cape
Henry show that a fairly strong ebb tide has occurred with only
a very small flood tide happening at this hour. The CBOFS
currents forecast for the mouth of the bay shows higher ebb
tides/lower flood tides for the next couple of days, with the
N-NNW wind and decreasing seas/swell. Tidal departures are
generally steady or have fallen a very small amount over the
past 12-24 hours.

Will maintain the Coastal Flood Advisories (for all areas) that
will cover the next 2 high tide cycles lasting through this
aftn/evening in most areas (and through late evening across the
upper Bay and up the tidal rivers). Given the N-NNW winds that
are expected (and the CBOFS currents forecast of more ebbing
than flooding), would anticipate tidal departures to slowly
fall. While it is possible that portions of the Bay could see
departures actually rise a bit on today, the probability of this
is fairly low given the reasons stated above. While water
levels at Bayford will likely reach moderate flood stage, all of
the other surrounding sites are expected to fall a bit short of
moderate (w/ Kiptopeke forecast to crest just below moderate
flood stage). If tidal anomalies do end up rising enough in
spots today, we will upgrade to a Coastal Flood Warning if
necessary.

Water levels are forecast to slowly fall through the middle of
the week, but nuisance to locally minor flooding will possible
through at least Wednesday (especially in areas adjacent to the
mid/upper bay). Lastly, a high risk for rip currents is expected
again today (with large breaking waves a threat as well).
Nearshore waves remain 5-7ft in all areas, and are forecast to
fall to ~5ft by late aftn/evening. All High Surf Advisories have
been allowed to expire.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 4 PM EDT this afternoon for
     MDZ024-025.
     Coastal Flood Advisory until midnight EDT tonight for
     MDZ021>023.
NC...Coastal Flood Advisory until 4 PM EDT this afternoon for
     NCZ102.
VA...Coastal Flood Advisory until 10 PM EDT this evening for VAZ075-
     077-078-084>086-089-090-093-096-524.
     Coastal Flood Advisory until 5 PM EDT this afternoon for
     VAZ095-097-523-525.
     Coastal Flood Advisory until 4 PM EDT this afternoon for
     VAZ098>100.
MARINE...Small Craft Advisory until 4 AM EDT Wednesday for ANZ650-652-
     654-656-658.
     Small Craft Advisory until 7 PM EDT this evening for ANZ634.

&&

SYNOPSIS...AKQ
NEAR TERM...MHX
SHORT TERM...AJZ/TMG/MHX
LONG TERM...AJZ/TMG
AVIATION...AJZ/MHX
MARINE...ERI/MHX
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Oct 12, 6:30 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
630 AM EDT Tue Oct 12 2021

NCZ012>017-030>032-VAZ048-060>062-064>069-076-079>083-087-088-092-
509>522-131030-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Richmond-
Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville-
Sussex-Southampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
630 AM EDT Tue Oct 12 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-131030-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
630 AM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075-077-078-084>086-089-090-093-096-524-131030-
Westmoreland-Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
Surry-James City-Isle of Wight-Suffolk-Newport News-
630 AM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-131030-
Dorchester-Wicomico-Somerset-
630 AM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ095-097-523-525-131030-
Norfolk/Portsmouth-Chesapeake-York-Hampton/Poquoson-
630 AM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-131030-
Inland Worcester-
630 AM EDT Tue Oct 12 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Virginia, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.